Alert archive / Washington / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 30, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jul 20, 2012, 12:42 PM PDT for Umatilla County, Oregon; Benton County, Franklin County, Walla Walla County, Washington. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2012, 12:42 PM PDT (19:42 UTC)
- Expired
- Jul 20, 2012, 1:45 PM PDT
- In force
- 63 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Umatilla County, OR, Benton County, WA, Franklin County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 36 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 1:00 PM PDT | HAIL 0.75 | 10 E Pasco, WA | THE RADIO OPERATOR REPORTED A THUNDERSTORM PRODUCING 3/4 INCH SIZED HAIL AND LIGHTNING FOR 10 MINUTES AFTER 1 PM. |
| Jul 20, 1:00 PM PDT | HAIL 1 | Finley, WA | RADIO OPERATOR REPORTED 1 INCH HAIL. HAIL RESPONSIBLE FOR DAMAGING 3 VEHICLES AND BREAKING 2 WINDOWS. |
| Jul 20, 1:05 PM PDT | HAIL 0.5 | 2 N Burbank, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 11:38 AM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2619 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS56 KPDT 201942
SVRPDT
ORC059-WAC005-021-071-202045-
/O.NEW.KPDT.SV.W.0030.120720T1942Z-120720T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
1242 PM PDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL UMATILLA COUNTY IN NORTHEAST OREGON...
THIS INCLUDES THE CITY OF PENDLETON...
SOUTHEASTERN BENTON COUNTY IN SOUTH CENTRAL WASHINGTON...
THIS INCLUDES THE CITY OF KENNEWICK...
SOUTH CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL WASHINGTON...
THIS INCLUDES THE CITY OF PASCO...
WESTERN WALLA WALLA COUNTY IN SOUTH CENTRAL WASHINGTON...
* UNTIL 145 PM PDT
* AT 1236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF
HOLDMAN...OR 10 MILES NORTHEAST OF HERMISTON...AND MOVING NORTH AT
35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UMAPINE...TOUCHET...WALLULA...HIGHLAND...FINLEY...BURBANK...EUREKA
AND ELTOPIA
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
LAT...LON 4620 11919 4652 11910 4635 11843 4576 11851
4562 11870 4556 11891 4586 11927
TIME...MOT...LOC 1942Z 194DEG 29KT 4596 11910
$$
MDV2 follow-up statements
912
WWUS56 KPDT 202013
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
113 PM PDT FRI JUL 20 2012
ORC059-WAC005-021-071-202045-
/O.CON.KPDT.SV.W.0030.000000T0000Z-120720T2045Z/
BENTON WA-FRANKLIN WA-UMATILLA OR-WALLA WALLA WA-
113 PM PDT FRI JUL 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM PDT
FOR WESTERN WALLA WALLA...NORTH CENTRAL UMATILLA...SOUTH CENTRAL
FRANKLIN AND SOUTHEASTERN BENTON COUNTIES...
AT 106 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM THIS STORM WAS LOCATED NEAR FINLEY...
OR 8 MILES SOUTHEAST OF KENNEWICK...MOVING NORTH AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PASCO...EUREKA AND ELTOPIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL TO THE SIZE OF GOLFBALLS IS LIKELY. FOR YOUR PROTECTION MOVE TO
A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT FRIDAY
EVENING FOR NORTHEAST OREGON AND SOUTHEASTERN WASHINGTON.
&&
LAT...LON 4620 11919 4652 11910 4635 11843 4576 11851
4562 11870 4556 11891 4586 11927
TIME...MOT...LOC 2013Z 194DEG 29KT 4620 11901
$$
MCW009
WWUS56 KPDT 202042
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
142 PM PDT FRI JUL 20 2012
ORC059-WAC005-021-071-202051-
/O.EXP.KPDT.SV.W.0030.000000T0000Z-120720T2045Z/
BENTON WA-FRANKLIN WA-UMATILLA OR-WALLA WALLA WA-
142 PM PDT FRI JUL 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WALLA WALLA...NORTH
CENTRAL UMATILLA...SOUTH CENTRAL FRANKLIN AND SOUTHEASTERN BENTON
COUNTIES WILL EXPIRE AT 145 PM PDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING IS MOVING OUT OF THE
WARNING AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
800 PM PDT FRIDAY EVENING FOR NORTHEAST OREGON AND SOUTHEASTERN
WASHINGTON.
LAT...LON 4620 11919 4652 11910 4635 11843 4576 11851
4562 11870 4556 11891 4586 11927
TIME...MOT...LOC 2041Z 194DEG 29KT 4642 11893
$$
MCWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:35 AM PDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 20, 10:35 AM PDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
1035 AM PDT FRI JUL 20 2012
CORRECTED AVIATION DISCUSSION UPDATE
.UPDATE...THE CLOSED LOW THAT HAS BEEN ROTATING OFF THE SOUTHERN
OREGON AND NORTHERN CALIFORNIA COAST IS FINALLY WEAKENING AND
TRACKING NORTHEAST. THE SYSTEM WILL EXIT OUR FORECAST AREA BY
EARLY THIS EVENING. THE FLASH FLOOD WATCH WILL BE ALLOWED TO
EXPIRE AT 11 AM. AT THIS TIME...MOST OF THE THUNDERSTORM ACTIVITY
IS OVER WESTERN WASHINGTON WITH A FEW THUNDERSTORMS RIDING ALONG
THE EAST SIDE OF THE CASCADE CREST. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP AGAIN LATE THIS MORNING AND AFTERNOON...
MAINLY IN OUR EASTERN WASHINGTON ZONES. SOME THUNDERSTORMS COULD
BE STRONG WITH GUSTY WINDS AND SMALL HAIL...AND THERE MAY EVEN BE
AN ISOLATED SEVERE STORM. THE FORECAST WAS UPDATED TO REFLECT THE
CURRENT CONDITIONS...BUT THE OVERALL FORECAST IS ON TRACK. WISTER
&&
.AVIATION...18Z TAFS...A WEAKENING UPPER LOW PRESSURE SYSTEM WILL
SWING ACROSS NORTHEAST OREGON AND SOUTHEAST WASHINGTON THIS
AFTERNOON. INCREASING WEST FLOW BEHIND THE AXIS OF THIS SYSTEM HAS
MOVED INTO CENTRAL OREGON AND IS NOW SPREADING INTO NORTH-CENTRAL
OREGON. AS SUCH WILL KEEP CONDITIONS FAIR AT KRDM AND KBDN. RECENT
THUNDERSTORM DEVELOPMENT NEAR THE SYSTEM AXIS SOUTHWEST OF KDLS
DICTATES ADDING A COUPLE OF HOURS OF VICINITY THUNDER. THERE REMAINS
THE POSSIBILITY OF SHOWERS OR THUNDERSTORMS DRIFTING NEAR OR OVER
KYKM, KPSC, KALW AND KPDT INTO MID AFTERNOON. THUS WILL INDICATE
LIGHT SHOWERS AND VICINITY THUNDER AT THESE AREAS UNTIL 21 OR 22
UTC. CONDITIONS AT THESE SITES SHOULD IMPROVE QUICKLY BY LATE
AFTERNOON. WINDS WILL RUN 13 TO 21 KTS WITH HIGHER GUSTS AT ALL
SITES INTO THIS EVENING. 90
&&
.PREV DISCUSSION... /ISSUED 200 AM PDT FRI JUL 20 2012/
SHORT TERM...TODAY THROUGH SUNDAY...AFTER THIS LOW PRESSURE
SYSTEM PASSES TO THE NORTHEAST OF THE FORECAST AREA A DRIER AND
MORE STABLE WEST TO SOUTHWEST FLOW WILL TAKE OVER AND ALLOW A
BREAK IN THE ACTION FOR THE FORECAST AREA. THIS QUIET PERIOD
SHOULD LAST THROUGH SATURDAY NIGHT AT LEAST. THE NEXT UPPER LOW
PRESSURE SYSTEM THEN BEGINS TO DROP SOUTHWARD ALONG THE BC COAST
ON SUNDAY WHICH WILL INCREASE THE SOUTHWEST FLOW AGAIN OVER THE
FORECAST AREA. INSTABILITY IS ALSO EXPECTED TO INCREASE AGAIN BY
SUNDAY AFTERNOON...POSSIBLY ENOUGH TO RESULT IN MORE THUNDERSTORMS
SUNDAY AFTERNOON AND EVENING...MAINLY OVER THE WASHINGTON CASCADE
EAST SLOPES AND FROM THE BLUE MOUNTAINS EASTWARD AND SOUTHWARD. AT
THIS TIME THE THREAT DOES NOT LOOK TOO GREAT BUT IT WILL BE THE
BEGINNING OF ANOTHER PERIOD OF THUNDERSTORM ACTIVITY FOR THE
FORECAST AREA...AT LEAST ON SUNDAY IF JUST ONLY SUNDAY. EXPECT
TEMPERATURES TO COOL DURING THE NEXT COUPLE DAYS TO SLIGHTLY BELOW
NORMAL...BUT STILL WITH MAXIMUM TEMPERATURES IN THE 80S IN THE
LOWER ELEVATIONS AND 70S IN THE MOUNTAINS. 88
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THE LOW PRESSURE SYSTEM
IN SOUTHERN CANADA WILL GRADUALLY MOVE EASTWARD BY THE START OF
NEXT WEEK. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL DECREASE
SUNDAY EVENING WITH DRY CONDITIONS EXPECTED MONDAY. BEHIND THIS
SYSTEM...A TROUGH OF LOW PRESSURE WILL DROP SOUTH ACROSS THE WEST
COAST LEADING TO A DRY SOUTHWESTERLY FLOW OVER THE FORECAST AREA
THROUGH THE END OF THE WEEK. TEMPERATURES WILL BE NEAR TO ABOVE
NORMAL THROUGH THE PERIOD. DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 82 59 84 60 / 20 10 0 0
ALW 84 66 87 63 / 40 10 0 0
PSC 88 60 89 62 / 30 0 0 0
YKM 83 57 84 59 / 40 10 0 10
HRI 86 61 88 60 / 20 0 0 0
ELN 78 60 82 56 / 40 10 0 10
RDM 80 50 85 49 / 20 10 0 0
LGD 82 56 85 55 / 40 10 0 0
GCD 79 56 85 55 / 30 10 0 10
DLS 81 64 83 60 / 40 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH UNTIL 11 AM PDT THIS MORNING
ORZ041-042-044-049-050-502-503-505>509.
WA...FLASH FLOOD WATCH UNTIL 11 AM PDT THIS MORNING
WAZ024-026>030-520-521.
&&
THREAT INDEX
TODAY : YELLOW
SATURDAY : GREEN
SUNDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/90Hazardous weather outlook, Jul 20, 12:05 PM PDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1205 PM PDT FRI JUL 20 2012
UPDATED FOR SEVERE THUNDERSTORM WATCH INFORMATION AND REMOVING
FLASH FLOOD WATCH
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
211415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1205 PM PDT FRI JUL 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM WATCH UNTIL 8 PM THIS EVENING
IN WASHINGTON...WALLA WALLA COUNTY, COLUMBIA COUNTY, KITTITAS
COUNTY.
IN OREGON...WALLOWA COUNTY
THUNDERSTORMS
ALL AREAS
A STRONG LOW PRESSURE SYSTEM QUICKLY MOVING NORTHEAST ACROSS OREGON
AND WASHINGTON WILL BRING THUNDERSTORMS IN ITS PATH. THUNDERSTORMS
WILL BE STRONG...AND POSSIBLY SEVERE. THE AREAS MOST SUSCEPTIBLE TO
SEVERE THUNDERSTORMS WILL BE OVER EASTERN WASHINGTON AND FAR
NORTHEAST OREGON. A SEVERE THUNDERSTORM WATCH (SPC WATCH 499) HAS
BEEN POSTED FOR THE KITTITAS, WALLA WALLA, AND COLUMBIA COUNTIES OF
WASHINGTON AND WALLOWA COUNTY OF NORTHEAST OREGON. IN THESE
AREAS...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS SUNDAY
EAST SLOPES OF THE WASHINGTON CASCADES, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY
HIGHLANDS
THERE WILL BE A BREAK IN THE WEATHER WITH CALM AND FAIR CONDITIONS
ON SATURDAY. THEN ANOTHER UPPER LOW PRESSURE SYSTEM WILL BRING BACK
AN UNSTABLE SOUTHWEST FLOW FOR SUNDAY. THIS WILL RESULT IN POSSIBLE
THUNDERSTORMS AGAIN IN THE LOCATIONS LISTED ABOVE FOR SUNDAY. AFTER
SUNDAY THE FLOW WILL BECOME DRY AND STABLE AGAIN...WHICH WILL
CONTINUE THROUGH MOST OF THE COMING NEXT WEEK WITH A WARMING TREND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY DUE TO THUNDERSTORMS TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, Jul 20, 11:40 AM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1140 AM PDT FRI JUL 20 2012
ORZ044-503-507-508-201945-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-FOOTHILLS OF
THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA BASIN OF
OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
1140 AM PDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UMATILLA AND EASTERN
MORROW COUNTIES UNTIL 1245 PM PDT...
AT 1133 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
HEPPNER TO 17 MILES SOUTHEAST OF HEPPNER...AND MOVING NORTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4540 11949 4565 11947 4567 11937 4567 11927
4565 11919 4561 11914 4534 11901 4510 11933
TIME...MOT...LOC 1840Z 215DEG 19KT 4539 11937 4520 11929Local storm report, Jul 20, 11:55 AM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1155 AM PDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL 3 WNW PARADISE 45.96N 117.27W
07/20/2012 M0.50 INCH WALLOWA OR PUBLIC
&&
JJSMITHSpecial weather statement, Jul 20, 11:58 AM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1158 AM PDT FRI JUL 20 2012
ORZ050-201930-
WALLOWA COUNTY OR-
1158 AM PDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALLOWA COUNTY UNTIL
1230 PM PDT...
AT 1151 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PARADISE...OR 36 MILES SOUTH OF
LEWISTON...MOVING NORTH-NORTHEAST AT 15 MPH...TOWARDS FLORA.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4580 11709 4587 11733 4600 11732 4600 11693
4600 11692
TIME...MOT...LOC 1858Z 205DEG 15KT 4592 11715Special weather statement, Jul 20, 12:15 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1215 PM PDT FRI JUL 20 2012
ORZ502-503-507-202015-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-NORTHERN BLUE
MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
1215 PM PDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UMATILLA AND WESTERN
UNION COUNTIES UNTIL 115 PM PDT...
AT 1208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF DALE...OR 43 MILES SOUTH
OF PENDLETON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4562 11880 4555 11859 4547 11842 4500 11879
4504 11907
TIME...MOT...LOC 1915Z 203DEG 42KT 4513 11885Special weather statement, Jul 20, 12:30 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1230 PM PDT FRI JUL 20 2012
WAZ026-027-520-202030-
EAST SLOPES OF THE WASHINGTON CASCADES WA-KITTITAS VALLEY WA-YAKIMA
VALLEY WA-
1230 PM PDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KITTITAS AND NORTHERN
YAKIMA COUNTIES UNTIL 130 PM PDT...
AT 1222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF TAMPICO...OR 15 MILES WEST OF
YAKIMA...MOVING NORTHEAST AT 10 MPH...TOWARDS ELLENSBURG.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4713 12084 4709 12040 4688 12017 4663 12046
4654 12081 4665 12101
TIME...MOT...LOC 1929Z 220DEG 10KT 4666 12083Local storm report, Jul 20, 12:41 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1241 PM PDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL ECHO 45.74N 119.19W
07/20/2012 E0.88 INCH UMATILLA OR PUBLIC
PENNY TO NICKLE SIZE HAIL FROM 1215 PM THROUGH 1225 PM.
1235 PM HAIL 5 E HERMISTON 45.83N 119.18W
07/20/2012 E1.00 INCH UMATILLA OR PUBLIC
QUARTER SIZE HAIL AND 30 MPH WINDS.
1235 PM HAIL SUNNYSIDE 46.32N 120.01W
07/20/2012 E1.25 INCH YAKIMA WA PUBLIC
1235 PM HAIL SUNNYSIDE 46.32N 120.01W
07/20/2012 E1.50 INCH YAKIMA WA CO-OP OBSERVER
PING PONG BALL SIZE HAIL AND HEAVY RAIN.
&&
RTRIMARCOThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:44 PM PDT | Special Weather Statement | PDT | Grant | 31 min |
| Jul 19, 6:31 PM PDT | Special Weather Statement | PDT | Morrow | 29 min |
| Jul 20, 11:40 AM PDT | Special Weather Statement | PDT | Morrow | 65 min |
| Jul 20, 12:15 PM PDT | Special Weather Statement | PDT | Umatilla | 60 min |
| Jul 20, 12:15 PM PDT | Severe Thunderstorm Warning | PDT | Umatilla | 60 min |
| Jul 20, 12:53 PM PDT | Severe Thunderstorm Warning | PDT | Umatilla, Union | 67 min |
| Jul 20, 1:34 PM PDT | Severe Thunderstorm Warning | PDT | Umatilla, Union, Wallowa | 56 min |
| Jul 19, 5:21 PM PDT | Special Weather Statement | PDT | Benton | 24 min |
| Jul 19, 7:45 PM PDT | Special Weather Statement | PDT | Franklin | 30 min |
| Jul 20, 9:02 AM PDT | Special Weather Statement | PDT | Kittitas | 58 min |
| Jul 20, 11:18 AM PDT | Special Weather Statement | PDT | Asotin | 27 min |
| Jul 20, 11:58 AM PDT | Special Weather Statement | PDT | Asotin | 32 min |
| Jul 20, 12:30 PM PDT | Special Weather Statement | PDT | Kittitas | 60 min |
| Jul 20, 12:30 PM PDT | Severe Thunderstorm Warning | PDT | Benton, Yakima | 60 min |
| Jul 20, 2:18 PM PDT | Severe Thunderstorm Warning | PDT | Columbia | 25 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2012Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.